Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 90, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 1, 2012, 9:22 AM CST. It took effect at Dec 1, 2012, 12:43 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 9:22 AM CST (15:22 UTC)
- In effect from
- Dec 1, 2012, 12:43 PM CST
- Expired
- Dec 2, 2012, 3:02 AM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS73 KMKX 011522 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST SAT DEC 1 2012 ...INCREASING SOUTH WINDS AND WAVES LATE AFTERNOON AND EVENING... .SOUTH WINDS WILL INCREASE LATE THIS AFTERNOON AS LOW PRESSURE TRACKS APPROACHES THE UPPER GREAT LAKES REGION. THE GUSTY WINDS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS. WINDS WILL DIMINISH AFTER MIDNIGHT AS THEY TURN TO THE WEST BEHIND A COLD FRONT. WAVES WILL GRADUALLY SUBSIDE BELOW SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT. LMZ643>646-012330- /O.NEW.KMKX.SC.Y.0090.121201T2200Z-121202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY. * WINDS: SOUTH-SOUTHEAST 10 TO 20 KNOTS BECOMING SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE IN THE AFTERNOON. WINDS WILL VEER SOUTHWEST 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET LATE THIS AFTERNOON...THEN SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
3 follow-up statements
454 WHUS73 KMKX 011843 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1243 PM CST SAT DEC 1 2012 ...INCREASING SOUTH WINDS AND WAVES THIS AFTERNOON AND EVENING... .SOUTH WINDS ARE INCREASING THIS AFTERNOON AS LOW PRESSURE APPROACHES THE UPPER GREAT LAKES REGION. THE GUSTY WINDS WILL BUILD HIGH WAVES IN THE NEARSHORE WATERS. WINDS WILL DIMINISH AFTER MIDNIGHT AS THEY TURN TO THE WEST BEHIND A COLD FRONT. WAVES WILL GRADUALLY SUBSIDE BELOW SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT. LMZ643-020245- /O.EXT.KMKX.SC.Y.0090.121201T1843Z-121202T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1243 PM CST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY. * WINDS: SOUTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...VEERING SOUTHWEST 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-020245- /O.CON.KMKX.SC.Y.0090.121201T2200Z-121202T0900Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1243 PM CST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY. * WINDS: SOUTH-SOUTHEAST 10 TO 20 KNOTS BECOMING SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE IN THE AFTERNOON. WINDS WILL VEER SOUTHWEST 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET LATE THIS AFTERNOON...THEN SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
897 WHUS73 KMKX 020358 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 958 PM CST SAT DEC 1 2012 ...SOUTHWEST WINDS TO LOWER AND AND WAVES TO SUBSIDE OVERNIGHT... .SOUTHWEST WINDS WILL BEGIN TO EASE AROUND...AND SHORTLY AFTER MIDNIGHT...THEN VEER WEST OVERNIGHT. THE LOWERING WIND SPEEDS AND CHANGE IN DIRECTION WILL CAUSE HIGH WAVES IN THE NEARSHORE WATERS TO SUBSIDE BELOW SMALL CRAFT CRITERIA OVERNIGHT. LMZ644>646-021000- /O.EXT.KMKX.SC.Y.0090.000000T0000Z-121202T1000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 958 PM CST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS...EASING 10 TO 15 KNOTS AFTER MIDNIGHT...THEN TURNING WEST 5 TO 15 KNOTS OVERNIGHT. * WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-021000- /O.EXT.KMKX.SC.Y.0090.000000T0000Z-121202T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 958 PM CST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST SUNDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS... EASING TO 10 TO 15 KNOTS AROUND MIDNIGHT...THEN VEERING WEST OVERNIGHT. * WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
535 WHUS73 KMKX 020902 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CST SUN DEC 2 2012 ...WINDS AND WAVES DIMINISHING... .AS A TROUGH OF LOW PRESSURE APPROACHES LAKE MICHIGAN THE BRISK SOUTH WINDS HAVE DIMINISHED. LMZ643>646-021015- /O.CAN.KMKX.SC.Y.0090.000000T0000Z-121202T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 AM CST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED TO BELOW SMALL CRAFT CRITERIA. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 3:17 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Dec 1, 3:17 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CST SAT DEC 1 2012 .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. THE STATIONARY FRONT ACROSS CENTRAL/NORTHERN ILLINOIS WILL LIFT NORTH AS A WARM FRONT AND PUSH TROUGH THE FORECAST AREA THIS AFTERNOON...AS LOW PRESSURE TRACKS ACROSS NORTHERN MINNESOTA TO JUST NORTH OF LAKE SUPERIOR. THE STRATUS LOCKED IN OVER MUCH OF SOUTHERN WISCONSIN EXTENDS TO NEAR THE ILLINOIS BORDER. THE NAM HAS A DECREASE IN RELATIVE HUMIDITY THIS MORNING IN THE 925/850 MB LAYER. THIS QUICKLY SATURATES AGAIN THIS AFTERNOON AND THIS EVENING AS A MID LEVEL SHORTWAVE MOVES ACROSS WISCONSIN. THIS INCREASES THE 850/700 MB MOISTURE CONVERGENCE AS THE 850/700 MB SOUTHWEST WINDS INCREASE... RESULTING IN UPWARD MOTION. SOME WEAK 250 MB DIVERGENCE ALSO OCCURS DURING THIS TIME FRAME. THE NAM HAS THE MOISTURE TRAPPED BELOW THE LOW LEVEL INVERSION BELOW 2 THSD FT. THIS INVERSION LOWERS DURING THE MORNING AND MAY MIX THE CLOUDS BRIEFLY. THEN THE 1 TO 4 THSD FT LAYER SATURATES ALONG WITH A CHANCE OF LIGHT RAIN. RAIN CHANCES INCREASE BY EARLY EVENING WITH NEAR SATURATION THROUGH MOST OF THE ATMOSPHERIC COLUMN. EXPECT LOW CLOUDS AND FOG TO ALSO DEVELOP AGAIN. AS THE MOISTURE CONVERGENCE MOVES OFF WITH THE MID LEVEL SHORTWAVE...EXPECT LINGERING LOW CLOUDS AND DRIZZLE. SUNDAY - CONFIDENCE...MEDIUM AXIS OF SHORTWAVE TROUGH WILL EXTEND INTO THE CWA AT THE OUTSET AND QUICKLY SHIFT TO THE EAST. UPPER FLOW THEN BECOMES BROADLY ANTICYCLONIC. MOS/BUFKIT BOTH SHOW LOW CLOUD POTENTIAL EARLY IN THE DAY WITH BETTER MIXING RESULTING IN EMERGING SUNSHINE. 925 TEMPS BOUNCE BACK TO 8-10C AFTER BRIEF COOL MORNING THERMAL TROUGH. TEMPS WILL RESPOND BACK INTO THE 50S. IN FACT PREFER THE WARMER BIAS CORRECTED ALLBLEND TEMPS BEST AS THEY LEAN TOWARDS THE NAM MOS WHICH BETTER DEPICTS EXPECTED MIX OUT OF LOW LEVEL TEMP PROFILE ONCE THE CLOUDS ERODE. MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM 40 TO 50 KNOT SOUTHWEST 850 FLOW WILL PUMP MILD AND MOIST AIR INTO THE WESTERN GREAT LAKES. LOW LEVEL RH PROGS SHOW QUITE A BIT OF LOW CLOUDINESS. 925 TEMPS 11-13C WHICH WITH SUNSHINE WOULD ALLOW US TO GET VERY DEEP INTO THE 60S. THE CLOUD COVER AND MOIST ADIABATIC LOOK TO THE SOUNDINGS SUGGEST GOING WITH TEMPS MORE IN THE L60S. UPPER FLOW BACKS SOUTHWEST AHEAD OF PRIMARY SHORTWAVE. A LEAD WAVE RESPONSIBLE FOR QPF PRIOR TO 18Z. STRONG LOW LEVEL INVERSION DURING THE MORNING...DRIZZLE LOOK. ALTHOUGH EXAMINING SOUNDING ABOVE 925 MILLIBARS SHOWS CAPES OF AROUND 1K J/KG...WITH CWASP NUMBERS OVER 50. THUNDER NOT OUT OF THE QUESTION BUT CONFIDENCE TOO LOW FOR INCLUSION AT THIS TIME. COORD WITH SPC AND LOT ON THIS IDEA. MAIN FROPA PUSHES IN DURING THE EVENING. TUESDAY AND TUESDAY NIGHT - CONFIDENCE...MEDIUM GFS AND ECMWF BOTH AGREE ON ANOTHER WAVE DROPPING SOUTHEAST INTO WI. GEM KEEPS PRIMARY INFLUENCE FURTHER NORTH. 850 COLD POCKET APPROACHES DURING THE AFTERNOON WITH THE CWA ON THE SOUTHERN/SOUTHWEST FLANK OF THIS INTO TUESDAY NIGHT. WEDNESDAY AND WEDNESDAY NIGHT - CONFIDENCE...MEDIUM 850 COLD POOL WELL OFF TO THE EAST. WAA GETS GOING THOUGH AIRMASS LARGELY DRY. BOTH GFS AND ECMWF SHOWING PRECIP DEVELOPING WEDNESDAY NIGHT. EXPECT LOW LEVELS TO RESPOND TO INCREASING SOUTHWEST WINDS...THUS NOT EXPECTING PRECIP TYPE TO BE AN ISSUE IN THE NORTHERN CWA...THOUGH PONDERED SOME MIXY PRECIP THERE...BUT WILL KEEP IT ALL LIQUID FOR NOW. THURSDAY - CONFIDENCE...LOW TO MEDIUM YET ANOTHER SYSTEM IN THE ACTIVE PATTERN. LOOKS WARM ENOUGH FOR RAIN AS THICKNESSES/850 TEMPS CLIMB AHEAD OF THE TROUGH/FRONT. GFS SUGGESTS SOME OF THE PRECIP COULD HANG AROUND LONG ENOUGH FOR THE COLD AIR TO CATCH UP...BUT WILL NOT JUMP ON THIS SCENARIO JUST YET WILL LEAN MORE TOWARDS THE DRIER/WARMER ECMWF SOLUTION. FRIDAY - CONFIDENCE...LOW BROAD CYCLONIC FLOW. GFS AND ECMWF BOTH SHOW COLD AIR ADVECTION THOUGH THE GFS IS QUICKER AND COLDER WITH INTRUSION WHILE ECMWF KEEPS COLDER AIR BOTTLED UP ACROSS NRN MN AND UP AND NEVER REALLY DRIVES IT IN HERE. && .AVIATION/12Z TAFS/...EXPECT MVFR CIGS WITH OCCASIONAL IFR CIGS. LOCAL LIFR ESPECIALLY NEAR THE ILLINOIS BORDER WHERE THE CLOUD EDGE IS EARLY THIS MORNING. THE STATIONARY FRONT ACROSS CENTRAL/NORTHERN ILLINOIS WILL LIFT NORTH AS A WARM FRONT AND PUSH TROUGH THE FORECAST AREA THIS AFTERNOON AS LOW PRESSURE TRACKS ACROSS NORTHERN MINNESOTA TO JUST NORTH OF LAKE SUPERIOR. THE NAM HAS THE MOISTURE TRAPPED BELOW THE LOW LEVEL INVERSION BELOW 2 THSD FT. THIS INVERSION LOWERS DURING THE MORNING AND MAY MIX THE CLOUDS BRIEFLY. THEN THE 1 TO 4 THSD FT LAYER SATURATES ALONG WITH A CHANCE OF LIGHT RAIN. RAIN CHANCES INCREASE BY EARLY EVENING WITH NEAR SATURATION THROUGH MOST OF THE ATMOSPHERIC COLUMN. EXPECT IFR/LIFR CLOUDS AND FOG TO ALSO DEVELOP AGAIN. AS THE MOISTURE CONVERGENCE MOVES OFF WITH THE MID LEVEL SHORTWAVE... EXPECT LINGERING LIFR LOW CLOUDS AND DRIZZLE. && .MARINE...EAST WINDS WILL TURN SOUTHEAST EARLY THIS MORNING AND SHOULD BECOME SOUTH BEHIND AN ADVANCING WARM FRONT LATE THIS AFTERNOON. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR WIZ072. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Dec 1, 8:49 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 AM CST SAT DEC 1 2012 WIZ046-047-051-052-056>060-062>072-021500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 849 AM CST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-021500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 849 AM CST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR LATER THIS AFTERNOON INTO TONIGHT FOR BREEZY SOUTH WINDS DEVELOPING AHEAD OF AN APPROACHING WEAK COLD FRONT. WIND SPEEDS WILL DIMINISH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BRISK WINDS AND HIGH WAVES ARE THEN EXPECTED TO RETURN MONDAY THROUGH TUESDAY AS A STRONG COLD FRONT MOVES ACROSS THE GREAT LAKES. BREEZY SOUTH WINDS WILL PREVAIL AHEAD OF THE FRONT WITH BRISK AND GUSTY WEST TO NORTHWEST WINDS AFTER FRONTAL PASSAGE. WWW.WEATHER.GOV/MKX KAVINSKY
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:05 AM CST | Dense Fog Advisory | MKX | Green, Kenosha, Rock, Walworth | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.